MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA
Catalog Number 107754
Medical Device Problem Codes Connection Problem (2900); Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the device was requested but was not provided; therefore, the expiration date, manufacture date, and age of device are unknown.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2016.It was reported that when the patient was seen at the clinic, a no external power alarm was observed in the history file upon interrogation of the lvad system.The patient did not recall the incident occurring.There was no adverse impact to the patient reported.A log file submitted to the manufacturer¿s technical services for analysis confirmed a no external power event recorded on (b)(6) 2018.This could be caused by the power cord of the mobile power unit (mpu) coming loose at the mpu or the wall outlet.During these events the system controller¿s internal backup battery provided power to the pump as designed.Additional information was requested, but not provided.
 
Additional Manufacturer Narrative
Manufactures investigation conclusion: the mobile power unit (mpu) was not returned for analysis and remains in use.Evaluation of the submitted log files confirmed no external power alarms while the patient was supported by the mobile power unit; however, a specific cause for this finding and a direct correlation to the patient¿s mpu could not be conclusively established.The submitted log file showed that the no external power alarm appeared to be caused by a loss of ac power while the system controller was connected to the mpu.No additional atypical alarms or trends in pump parameters were captured.The fixed speed was set to 9000 rpm and the pump speed remained above the low speed limit of 8400 rpm for the duration of the file, including the no external power event.Multiple requests for additional information were sent to the account; however, no further details were provided.The hmii patient handbook addresses all alarm conditions (including no external power alarms) and cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
MOBILE POWER UNIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key7793157
Report Number2916596-2018-03470
Device Sequence Number13738946
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number107754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight59